Alert archive / California / Freeze Warnings in 2006
Freeze Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Mar 10, 2006, 2:35 PM PST. It took effect at Mar 10, 2006, 10:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2006, 2:35 PM PST (22:35 UTC)
- In effect from
- Mar 10, 2006, 10:00 PM PST
- Expired
- Mar 11, 2006, 7:50 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 102235 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 PM PST FRI MAR 10 2006 CAZ001-111145- /O.NEW.KEKA.FZ.W.0004.060311T0600Z-060311T1700Z/ REDWOOD COAST- 235 PM PST FRI MAR 10 2006 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING FOR THE REDWOOD COAST...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SATURDAY. A VERY COLD AIRMASS HAS SETTLED OVER THE AREA OVER THE LAST 24 HOURS. THIS ALONG WITH PARTIAL CLEARING OVERNIGHT WILL ALLOW TEMPERATURES TO COOL TO 30 TO 34 DEGREES AT MANY LOCATIONS ALONG THE REDWOOD COAST. THE COLD AIR MASS WILL CONTINUE OVER THE AREA THROUGH SATURDAY NIGHT...ALLOWING POSSIBLE FREEZING TEMPERATURES AGAIN INTO EARLY SUNDAY MORNING. A FREEZE WARNING MEANS TEMPERATURES OF 32 AND BELOW ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THE RECENT PRECIPITATION HAS LEFT MANY SURFACES WET. THIS COMBINED WITH THE NEAR FREEZING TEMPERATURES CAN LEAD TO ICE FORMATION AND SLIPPERY ROAD CONDITIONS. TRAVELERS ARE ADVISED TO DRIVE WITH EXTREME CAUTION...OR TO NOT DRIVE AT ALL. $$
2 follow-up statements
000 WWUS76 KEKA 110812 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1212 AM PST SAT MAR 11 2006 CAZ001-111700- /O.CON.KEKA.FZ.W.0004.000000T0000Z-060311T1700Z/ REDWOOD COAST- 1212 AM PST SAT MAR 11 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A VERY COLD AIRMASS COMBINED WITH PARTIAL CLEARING OVERNIGHT WILL ALLOW TEMPERATURES TO COOL TO 30 TO 34 DEGREES AT MANY LOCATIONS ALONG THE REDWOOD COAST THROUGH THE MORNING HOURS. THE COLD AIR MASS WILL CONTINUE OVER THE AREA THROUGH SATURDAY NIGHT...ALLOWING POSSIBLE FREEZING TEMPERATURES AGAIN INTO EARLY SUNDAY MORNING. A FREEZE WARNING MEANS TEMPERATURES OF 32 AND BELOW ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THE RECENT PRECIPITATION HAS LEFT MANY SURFACES WET. THIS COMBINED WITH THE NEAR FREEZING TEMPERATURES CAN LEAD TO ICE FORMATION AND SLIPPERY ROAD CONDITIONS. TRAVELERS ARE ADVISED TO DRIVE WITH EXTREME CAUTION...OR TO NOT DRIVE AT ALL. $$
000 WWUS76 KEKA 111550 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 750 AM PST SAT MAR 11 2006 .LOW TEMPERATURE RECORD SET AT WOODLEY ISLAND THIS MORNING AND A HARD FREEZE OBSERVED ALONG THE NORTH COAST. THE RECORD LOW OF 31F FOR MARCH 11TH WHICH WAS SET ON THIS DATE IN 1890 WAS BROKEN EARLIER THIS MORNING...WHEN THE MERCURY FELL TO 30F AT THE NATIONAL WEATHER SERVICE OFFICE ON WOODLEY ISLAND. .TEMPERATURES ARE RISING ABOVE THE FREEZING...PROMPTING THE CANCELLATION OF THE FREEZE WARNING. CAZ001-111700- /O.CAN.KEKA.FZ.W.0004.000000T0000Z-060311T1700Z/ REDWOOD COAST- 750 AM PST SAT MAR 11 2006 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ARE RISING ABOVE THE FREEZING MARK. $$ MJV
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 10, 3:50 AM PST, 10 hours 45 minutes earlier.
Area forecast discussion, Mar 10, 3:50 AM PST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 350 AM PST FRI MAR 10 2006 .SYNOPSIS...COLD AND UNSETTLED WEATHER WILL CONTINUE ACROSS NORTHWEST CALIFORNIA THROUGH THE WEEKEND AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH REMAINS OVER THE REGION. YET ANOTHER STORM SYSTEM WILL APPROACH THE REGION MONDAY AND LINGER THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION...A VERY COLD AIRMASS REMAINS IN PLACE ACROSS NORCAL THIS MORNING. DESPITE CONSIDERABLE CLOUDINESS...TEMPERATURES AT SEA LEVEL HAVE HAD LITTLE TROUBLE DROPPING INTO THE MID 30S WITH LIGHT SNOW REPORTED YESTERDAY AND THIS MORNING ALONG SOME OF OUR BEACHES. WATER VAPOR SATPIX SHOW ANOTHER RIPPLE OFF THE OREGON COAST DIVING SOUTHEAST AND THIS WILL UNDOUBTEDLY SUSTAIN CONVECTION TODAY ACROSS OUR REGION. WILL EXTEND THE SNOW ADVISORY THROUGH THE AFTERNOON HOURS FOR ALL ZONES...WITH THE BULK OF ACCUMULATION ABOVE 1000 FEET MSL. THUNDERSTORMS ARE A POSSIBILITY JUST ABOUT ANYWHERE TODAY GIVEN THE VERY STEEP LAPSE RATES AND RESULTANT INSTABILITY...AND COULD LOCALLY RESULT IN SNOW OR HAIL DOWN TO SEA LEVEL. NOT SURPRISINGLY...TEMPERATURES WILL REMAIN WELL BELOW THE AVERAGES FOR MARCH. WE REMAIN ON THE POLEWARD SIDE OF THE TROUGH THROUGH SUNDAY...SO LITTLE WARMING CAN BE EXPECTED. THE NEXT COUPLE OF NIGHTS WILL BE VERY COLD...BUT WHETHER COASTAL SECTIONS ACTUALLY DROP BELOW FREEZING WILL BE DEPENDENT ON AMBIENT CLOUD COVER. AFTER TODAY...THE ROUTINE WILL BE FOR MORE CONVECTION OVER THE WATERS AT NIGHT AND OVER THE MOUNTAINS DURING THE DAY BUT STILL THINK MOST AREAS STAND A GOOD LIKELIHOOD OF SEEING AT LEAST SOME PRECIP EVERY DAY THROUGH SUNDAY. WE FINALLY SEE DECENT WARM AIR ADVECTION COMMENCE SUNDAY NIGHT INTO MONDAY AHEAD OF OUR NEXT PACIFIC STORM...WITH OUR BEST CHANCE FOR STAYING DRY LIMITED TO SUNDAY NIGHT AND MONDAY MORNING. THE GFS IS MORE AGGRESSIVE WITH THIS SYSTEM COMPARED TO LAST NIGHTS RUN...AND ALSO LOOKS FAIRLY SIMILAR TO THE ECMWF AND CANADIAN SOLUTIONS. THE GFS BRINGS STRONG ISENTROPIC UPGLIDE TO THE NORTHERN HALF OF THE STATE MONDAY AFTERNOON AND HAVE THUS BUMPED UP POPS TO LIKELY ALONG THE REDWOOD COAST. THE SYNOPTIC SETUP ALSO SUGGESTS A VERY WINDY DAY. PATTERN BEYOND THE FIRST OF NEXT WEEK IS QUITE AMBIGUOUS...WITH NCEP ENSEMBLE MEMBERS SHOWING A VERY LARGE SPREAD. THUS CONFIDENCE IS LOW IN THE LATER PERIODS...BUT FUNDAMENTALLY STILL LOOKS LIKE A WET PATTERN GOING FORWARD. THUS...POPS REMAIN AT OR ABOVE CLIMATOLOGICAL VALUES. BURGER && .AVIATION...A COLD UNSTABLE AIRMASS CONTINUES TO PLAGUE NORTHERN CALIFORNIA BRINGING MAINLY MVFR CONDITIONS WITH BRIEF PERIODS OF IFR CONDITIONS TO BOTH COASTAL AND INTERIOR TERMINALS. NUMEROUS SHOWERS MOVING EAST FROM THE PACIFIC WILL REDUCE CEILINGS AND VISIBILITY WITH HAIL AND SNOW AT ELEVATIONS ABOVE 500-1000 FEET. VFR CONDITIONS ARE EXPECTED TO RETURN BEGINNING TONIGHT AND SATURDAY AS SHOWER ACTIVITY DECREASES SIGNIFICANTLY. TONKIN && .EKA...WATCHES/WARNINGS/ADVISORIES... HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60 NM. SMALL CRAFT ADVISORY CAPE MENDOCINO TO PT ARENA OUT 60 NM. SNOW ADVISORY...CAZ001>004-076. HIGH SURF ADVISORY...CAZ001-002. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 10, 4:23 AM PST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 423 AM PST FRI MAR 10 2006 CAZ001-002-111230- REDWOOD COAST-MENDOCINO COAST- 423 AM PST FRI MAR 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT TODAY...A SNOW ADVISORY IS IN EFFECT THROUGH 4 PM. SNOW WILL FALL DOWN TO SEA LEVEL EARLY TODAY...WITH SNOW LEVELS RISING TO AROUND 1000 FEET BY THE AFTERNOON. 1 TO 3 INCHES OF SNOW CAN BE EXPECTED ABOVE 1000 FEET. SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO PRODUCT /WWUS46 KEKA/ FOR MORE DETAILS. A HIGH SURF ADVISORY IS IN EFFECT. NORTHWEST SWELL UP TO 22 FEET WILL IMPACT THE REDWOOD AND MENDOCINO COASTS. SEE AWIPS PRODUCT /SFOCFWEKA/ OR WMO PRODUCT /WHUS46 KEKA/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH SURF ADVISORY IS IN EFFECT THROUGH SATURDAY MORNING. NORTHWEST SWELL UP TO 22 FEET WILL IMPACT THE REDWOOD AND MENDOCINO COASTS. SEE AWIPS PRODUCT /SFOCFWEKA/ OR WMO PRODUCT /WHUS46 KEKA/ FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ003-004-076-111230- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 423 AM PST FRI MAR 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT TODAY...A SNOW ADVISORY IS IN EFFECT THROUGH 4 PM. SNOW WILL FALL DOWN TO SEA LEVEL EARLY TODAY...WITH SNOW LEVELS RISING TO AROUND 1000 FEET BY THE AFTERNOON. 1 TO 3 INCHES OF SNOW CAN BE EXPECTED ABOVE 1000 FEET. SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO PRODUCT /WWUS46 KEKA/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MAB
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:42 PM PST | Winter Weather Advisory | EKA | 16 hr |
Nearby
Freeze Warnings in California, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.